Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 4, 2007, 7:45 PM EDT for Elliott County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 7:45 PM EDT (23:45 UTC)
- Expired
- Aug 4, 2007, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Elliott County, KY
The radar
The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 042346
FFWJKL
KYC063-050245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT SAT AUG 4 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1045 PM EDT
* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STATIONARY THUNDERSTORM PRODUCING RAINFALL HEAVY ENOUGH TO CAUSE
FLASH FLOODING OVER THE WARNED AREA.
* THE STORM PRODUCING THE HEAVY RAIN WILL REMAIN OVER MAINLY RURAL
AREAS OF NORTHWESTERN ELLIOTT COUNTY...NORTH OF FARLEY.
RADAR ESTIMATES INDICATE THAT UP TO 2.5 INCHES OF RAIN HAS FALLEN
OVER NORTHWESTERN ELLIOTT COUNTY IN THE PAST HOUR.
AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN IS POSSIBLE BETWEEN 745
PM AND 845 PM.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3816 8321 3817 8316 3827 8316 3824 8320
3822 8322 3820 8326 3819 8325
$$
WJM2 follow-up statements
000
WGUS73 KJKL 050052
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
851 PM EDT SAT AUG 4 2007
KYC063-050245-
ELLIOTT KY-
851 PM EDT SAT AUG 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHWESTERN ELLIOTT COUNTY...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORM THAT PRODUCED HEAVY RAIN OVER NORTHWESTERN ELLIOTT
COUNTY HAD DISSIPATED. RADAR RAINFALL ESTIMATES INDICATE 3 TO 3.5
INCHES OF RAIN FELL OVER NORTHWESTERN ELLIOTT COUNTY EARLIER THIS
EVENING...NORTH OF FARLEY. WHILE THE THUNDERSTORMS HAVE
DISSIPATED...RUNOFF FROM THIS HEAVY RAINFALL MAY STILL CAUSE FLASH
FLOODING...AND CAUSE STREAMS AND CREEKS IN THE AREA TO OVERFLOW
THEIR BANKS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3816 8321 3817 8316 3827 8316 3824 8320
3822 8322 3820 8326 3819 8325
$$
WJM000
WGUS73 KJKL 050149
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
948 PM EDT SAT AUG 4 2007
KYC063-050153-
ELLIOTT KY-
948 PM EDT SAT AUG 4 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
ELLIOTT COUNTY...
THE THREAT FOR FLASH FLOODING HAS ENDED...AND THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
NO REPORTS OF FLOODING WERE RECEIVED...HOWEVER RADAR RAINFALL
ESTIMATES AND RAIN GAGE REPORTS INDICATE 3 TO 3.5 INCHES OF RAIN
FELL IN NORTHWESTERN ELLIOTT COUNTY IN LITTLE MORE THAN AN HOUR THIS
EVENING AS A STATIONARY THUNDERSTORM AFFECTED THE AREA.
LAT...LON 3816 8321 3817 8316 3827 8316 3824 8320
3822 8322 3820 8326 3819 8325
$$
WJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:53 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 4, 3:53 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT SAT AUG 4 2007 .SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED BOTH GFS AND WRF SOLUTIONS WERE IN GOOD AGREEMENT WITH REGARD TO CURRENT SYNOPTIC PATTERN. PERSISTENCE SEEMS TO BE THE RULE FOR NOW WITH WARM MUGGY AIR MASS IN PLACE ACROSS THE EASTERN CONUS. WENT WIT WRF SOLUTION FOR THE FIRST COUPLE OF DAY OF FORECAST WITH A BLEND OF THE LATEST GFS FOR DAY THREE. AN UPPER LEVEL DISTURBANCE CURRENTLY MOVING ACROSS THE SOUTHERN GREAT LAKES REGION WILL BRING A DECENT CHANCE OF PRECIPITATION TO EASTERN KENTUCKY TOMORROW...WITH THE BEST CHANCE OF RAIN COMING DURING THE AFTERNOON. MADE VERY FEW CHANGES TO SKY COVER...PRECIPITATION PROBABILITY...QPF...AND WEATHER FORECAST GRIDS. DID DECIDE TO DECREASE PRECIP CHANCES SLIGHTLY FOR TOMORROW...BUT THAT PART OF THE FORECAST WAS OTHERWISE IN GOOD SHAPE. MADE A FEW MINOR TWEAKS TO WINDS AND DEWPOINTS AS WELL. WITH BOTH MODELS BRINGING A WEAK BOUNDARY SOUTHWARD ACROSS THE OHIO VALLEY ON MONDAY AND MONDAY NIGHT...MODIFIED SKY COVER AND WIND FORECASTS FOR MONDAY AND MONDAY TO REFLECT THE PRESENCE OF THIS BOUNDARY. THE BOUNDARY STILL DOES NOT MAKE IT VERY FAR SOUTH DUE TO STRONG HIGH PRESSURE PARKED OVER THE SOUTHEASTERN UNITED STATES. ALSO INTRODUCED PRECIPITATION CHANCES AND QPF TO THE NORTHER TIER OF COUNTIES OF THE FORECAST AREA...MAINLY NORTH OF THE MOUNTAIN PARKWAY. AS FOR TEMPERATURES...WENT AT OR JUST ABOVE MAVMOS FOR DAYTIME HIGHS. 850 HPA TEMPS INDICATING TEMPERATURES IN THE MID TO UPPER 90S AT A FEW LOCATIONS TOMORROW...BUT THIS SEEMS A BIT DRASTIC SO WENT WITH LOW TO MID 90S FOR HIGHS ACROSS THE BOARD THROUGH TUESDAY. AIR MASS WILL CONTINUE TO HEAT UP IN PERSISTENT SOUTHWESTERLY FLOW. OVERNIGHT LOW TEMPS WERE BASED MORE ON THE METMOS NUMBERS AS THE MAV SEEMS TO HAVE BEEN RUNNING A BIT COOL...PARTICULARLY AT LOZ FOR THE PAST FEW DAYS. LOOKS LIKE A VERY HOT AND HUMID START TO THE NEW WORK WEEK. .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/...UPDATED THE GFS AND ECMWF CONSENSUS IS FOR HEIGHTS TO RISE EARLY IN THE PERIOD AND FOR AN UPPER LEVEL RIDGE OF 595 TO 596 DM TO BE CENTERED OVER THE TN VALLEY BY WED AND THU...WITH THE RIDGE FLATTENING OUT AND SHIFTING A LITTLE TO THE WEST AT THE END OF THE PERIOD AS A SW/V MOVES THROUGH THE GREAT LAKES. THE REMNANTS OF THE BOUNDARY NOW LAYING NEAR THE OH RIVER IS EXPECTED TO BE NEAR OR JUST E OF THE KY/WV BORDER EARLY IN THE PERIOD. THIS BOUNDARY WILL BECOME DIFFUSE THROUGH THE MIDDLE OF THE WEEK. SFC HIGH PRESSURE WILL GENERALLY BE IN PLACE THROUGH THE PERIOD...WITH A SFC LOW ASSOCIATED WITH THE ABOVE MENTIONED SW/V TRACKING INTO THE GREAT LAKES ON FRI AND TO THE MID ATLANTIC COAST ON SAT. A TRAILING COLD FRONT IS EXPECTED TO APPROACH THE OH RIVER ON FRI AND POSSIBLY REACH THE JKL CWA ON SAT. TEMPS WILL BE WARM THROUGH THE PERIOD...SOME OF THE WARMEST SO FAR THIS SUMMER. 8H TEMPS IN THE 20 TO 22C RANGE WILL BE CONDUCIVE TO HIGHS REACHING AT LEAST THE THE LOW TO MID 90S IN ALL BUT THE HIGHEST TERRAIN. IN ADDITION...DEWPOINTS ARE EXPECTED TO REMAIN HIGH THROUGH THE PERIOD...AVERAGING NEAR 70. THIS WILL LEAD TO HEAT INDICES NEARING OR PERHAPS EXCEEDING 100 FROM TUE THROUGH FRI AFTERNOONS. ALSO...OVERNIGHT LOWS WILL NOT DROP BELOW 70 DEGREES IN MOST AREAS THROUGH THE PERIOD. WITH THE RIDGE IN PLACE...CONVECTION SHOULD LARGELY BE CAPPED FROM TUE TO THU...WITH THE CAP WEAKENING ON FRI AS THE RIDGE FLATTENS OUT AND THE COLD FRONT APPROACHES. WITH THAT IN MIND...KEPT AFTERNOON POPS TUE TO THU...ISOLATED AT THAT TO NEAR THE WV BORDER WHERE OLD BOUNDARY WILL DISSIPATE EARLY IN THE PERIOD AND ACROSS THE HIGHER TERRAIN. OPTED FOR ISOLATED POPS CWA WIDE ON FRI AS SW/V PASSES BY TO THE N AND THE COLD FRONT APPROACHES THE OH VALLEY. THE COLD FRONT MAY DROP INTO THE JKL CWA ON SAT AND COULD LEAD TO MORE ORGANIZED CONVECTION...SO OPTED FOR SCATTERED POPS ON SAT. && .AVIATION.../18Z TO 18Z/ MVFR HAZE CONTINUES TO BE REPORTED AT MANY LOCATIONS ACROSS THE REGION OVER THE PAST FEW HOURS AND EXPECT HAZE TO CONTINUE. FOR NOW...EXPECT MOST LOCATIONS TO BE RESTRICTED TO ABOUT 6 SM. OTHERWISE...ISOLATED CONVECTION IS STARTING TO DEVELOP...ESPECIALLY ACROSS THE NORTHERN COUNTIES...CLOSER TO A STALLING OUT COLD FRONT. COVERAGE OF CONVECTION WILL BE SMALL...BUT BRIEF LIFR TO VLIFR CAN BE EXPECTED IN ANY STRONGER SHOWERS OR THUNDERSTORMS THROUGH 0Z. OTHERWISE...A REPEAT OF WIDESPREAD LIGHT FOG AND SOME LOCALLY DENSE FOG IN THE DEEPER VALLEYS IS EXPECTED...WITH THE FOG TRANSITIONING TO HAVE IN THE 11 TO 13Z TIME FRAME. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...JP AVIATION...JP
Hazardous weather outlook, Aug 4, 4:02 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 402 PM EDT SAT AUG 4 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 402 PM EDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. THE MOST INTENSE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...CAUSING PONDING OF WATER ON AREA ROADS...AS WELL AS IN POOR DRAINAGE AREAS. PATCHY FOG IS EXPECTED AGAIN TONIGHT...BECOMING LOCALLY DENSE IN THE MOST SHELTERED VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. THUNDERSTORMS ARE ALSO POSSIBLE EACH AFTERNOON FROM WEDNESDAY THROUGH THURSDAY...MAINLY NEAR THE VA AND WV BORDERS. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA ON FRIDAY AND SATURDAY. HOT WEATHER WILL CONTINUE...WITH HEAT INDEX VALUES REACHING OR PERHAPS EXCEEDING 100 PARTICULARLY FROM MONDAY THROUGH FRIDAY. LOCALLY DENSE VALLEY FOG WILL CONTINUE TO AFFECT SOME LOCATIONS DURING THE LATE NIGHT AND EARLY MORNING HOURS OF EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.